Edit your profile

Mccausland, William J.

Associate Professor

  • Researcher, Centre interuniversitaire de
  • recherche en économie quantitative (CIREQ)
  • Researcher, Centre interuniversitaire en recherche et analyse des organisations (CIRANO)

Contact:

  • Telephone 514-343-7281 Pav. PAV.M.CARON-L.GROULX-3200 J.B. \ Ext. C6046

Website

Mccausland, William J.

Research expertise

William McCausland earned his PhD from the University of Minnesota in 2002, and then joined the Department of Economics at the Université de Montréal. He is currently conducting research into the application of Bayesian econometrics in analyzing time series in economics and finance, and discrete choices in experiments.

Areas of expertise

Current projects

  • Extensions of the HESSIAN method for simulation smoothing in state-space models: non-Gaussian states (avec Barnabé Djegnéné), multivariate states (avec Shirley Miller et Denis Pelletier), filtering distributions.
  • Testing axioms of discrete stochastic choice (with Tony Marley), including random utility, independent random utility, stochastic transitivity.
  • Bayesian non-parametric analysis of discrete choice experiments (with Rémi Daviet)

Publications

  • "The HESSIAN Method for models with leverage-like effects", Journal of Financial Econometrics 13, 2015, 722-755 (with Barnabé Djegnéné)
  • "Bayesian inference and model comparison for random choice structures", Journal of Mathematical Psychology, 62-63, 2014, 33-46 (with A.A.J. Marley).
  • "Prior Distributions for Random Choice Structures", Journal of Mathematical Psychology, 57, 2013, 78-93 (with A.A.J. Marley).
  • "The HESSIAN Method (Highly Efficient State Smoothing, In A Nutshell)", Journal of Econometrics 168, 2012, 189-206.
  • "Simulation Smoothing for State–space Models: A Computational Efficiency Analysis", Computational Statistics & Data Analysis 55, 2011, 199-212 (avec Shirley Miller et Denis Pelletier).
  • "Random Consumer Demand", Economica 76, 2009, 89-107.
  • "On Bayesian Analysis and Computation for Functions with Monotonicity and Curvature Restrictions", Journal of Econometrics 142, 2008, 484-507.
  • "Time Reversibility of Stationary Regular Finite-State Markov Chains", Journal of Econometrics 136, 2007, 303-318.